Page 1 of 1

Neurontin

PostPosted: August 22nd, 2002, 6:12 am
by Airmade
Fellow twichers,
I 'm on Neurontin now, I just started it 3 days ago, it seems to help a bit.
I reduced my fascics abaut 40%.
Any of you tried it? What about the results? :lol:

PostPosted: August 23rd, 2002, 11:53 am
by Arron
I've never tried Neurontin but I would imagine if it helps reduce the stress, then the rest of the symptoms will subside. I take Ativan for my anxieties and when I am on Ativan, my symptoms subside. We all know that BFS becomes really active when we are sick, stressed-out, overly tired or are having anxieties. When you take an anti anxiety med, you calm down and in turn, your symptoms calm down too. I am assuming Neurontin is some lind of muscle or nervous system relaxant?

PostPosted: August 23rd, 2002, 2:56 pm
by Airmade
Dear Arron,
actually Neurontin is not an anti-anxiety med, but it is a drug for epilepsy. I don't know why and how it works on BFS, but in my case it does. My doctor told me to try it, because he said that sometimes it can help. Of course anxiety and stress make symptoms worse, but I'm not anxious at all, not any more... :wink:
I just try to live with BFS, there are many things worse than that!
I use to be worried about fascics, but now it's just annoying...
Keep positive!
8)

PostPosted: August 23rd, 2002, 4:22 pm
by Jake_the_twitch
During my last Neuro visit the Doc commented that if the twitching was becoming a major problem that he could put me on a couple of epilepsy drugs that would reduce it. He then quickly said that there can be some fairly nasty long term side effects and recommended that I not take them. I don't know if Neurontin was one of them or not. Did your doctor comment on side effects also let us know how it is working as time goes on.

PostPosted: August 23rd, 2002, 5:33 pm
by Airmade
Well, what I can say you is that Neurontin is used also for cramping and muscolar tension. Every drug, as you know, have side effects, but it depends also from the quantity you take of. I take 1/8 of the dosage used for epilepsy; for cramping and muscolar tension you have to take 1/2 of the epilepsy dosage.
Important thing is that Neurontin doesn't cure BFS, (this was told me by my doc) in some cases it just can reduce the twitches.
Anyway, if you want, ask your doc befor trying it!
At present there's no cure for BFS, they eventually will go away on their own...(doc says) unfortunately I never heard of anyone who had fascics that comlitely went away... :(
Have you? :?: :?: :?:

Remission

PostPosted: August 23rd, 2002, 7:36 pm
by RaeKwon
Fellow twitchers,

I started twitching about 6 months ago. I went through a period of stress and I guess the twitching has started as a result?? It started in my fingers then all over. Anyway, I remember about 15 years ago I started twitching in my chest. This lasted for about 3 weeks then went away. 12 years later it started up again only this time in my calf muscles. That lasted a few weeks and then went away. It has been 4 years since then and now they are back. They have stayed a lot longer this time round but they are starting to fade. I hardly get them other than in my calf muscles now.

There are people out there who have far more to worry about health-wise than I do, so I just thank God that this is benign. But that doesn't stop me from praying constantly that he would free me from it!

God Bless.

R.

twitching

PostPosted: August 24th, 2002, 2:03 pm
by garman
Hi,
I am also twitching alot, for about 3 years now.
I went to my local GP who said it was nothing to worry about and that it would just go away. Welll guess what , it didnt. I am now going to see a neurolgist in oct , so hopfully all is well. Like many other people , I began twitching after what seemed to be a viral infection( constant vomiting etc.)
Started in legs, feet and than spread all over. Other symptoms include, eye floaters, and anxiety attacks, but otherwise good health, no muscle weakness.
Regards,
Gareth. :wink:

Nuerontin Safety

PostPosted: August 29th, 2002, 11:10 am
by DaveKD
Airmade - I have heard that Neurontin is very safe of course it has side effects, but when it is used "off label" as a mood stablizer and muscle relaxant the dosage is very low. People with epilepsy take drugs like these at high doses for most of their lives and they are fine. My grandmother in-law has been taking Dilantin for decades and she is fine. I see a psychiatrist and he would like to try it with me as well because it can kill to birds with one stone. It is used for people with anxiety and mood swings as well as twitching and cramping. So for an anxious BFSer it is worth trying. I have found the important thing to remember is there is NO medecine that completly stops the twithching. The key is finding something that gets them to a level that you can live with and maybe for some people you can get there with out medecine. I saw a lot of posts on the old board where people said that did not work etc. If it works enough that that is good! :D

Neurontin

PostPosted: August 29th, 2002, 5:38 pm
by Davey
As a previous poster said, neurontin (generic gabapentin) is an anticonvulsant. It is also used to treat Restless Leg Syndrome, which is the creepy-crawly sensations and myoclonus some people get (including myself) when they lay down to sleep. Neurontin is structurally related to GABA, a neurotransmitter, but how it works is unknown (Isn't that comforting. We are taking medicine that works, but the pharmacists don't understand how!! ). :shock:

Anyhow, since it is related to a neurotransmitter, I bet it inhibits misfiring of neurons. I know from personal experience that it makes you sleepy, so I figure it is inhibiting my neurons quite well. I take 600 mg before bedtime to alleviate my RLS. It doesn't seem to help my BFS, but maybe my dosage is too low. Normally, a person with epilepsy takes 300-600 mg, 3 times a day. Elimination half-life is 5 to 7 hours, so by the time I wake, half of the drug is gone, so maybe that is why I keep twitching during the day! :roll:

You can find more info at : http://www.rxlist.com/cgi/generic/gabapent.htm

Cheers,

Davey :shock: